MAUDE Adverse Event Report: MO016 MO-MOBERLY INFANT HEEL WARMER SQUEEZE 4X4IN; INFANT HEEL WARMER (CHEMICAL HEAT PACK)

MO016 MO-MOBERLY INFANT HEEL WARMER SQUEEZE 4X4IN; INFANT HEEL WARMER (CHEMICAL HEAT PACK)
Model Number 11460-010T
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We received two samples for investigation that were not already activated.One sample was determined to have an incomplete top seal due to machine setup.The root cause was determined to be a burst pack due to an incomplete top seal.The machine was setup correctly and is designed with a mechanism which reduces the likelihood for this issue.Device history record review was completed on the reported lot v2s056.The lot was found to have been manufactured and released to predetermined specifications.No anomalies were found during review of the records.
 
Event or Problem Description
Cardinal health infant heel warmer, burst while nurse was activating.She did not seek any medical care as she states the contents of the heel warmer landed mainly on her chest, down her uniform and on her pants.She was wearing gloves and contents did not make contact with skin.
 
Additional Manufacturer Narrative
Cardinal health has received an increase in burst/leaking complaints regarding the novalplus infant heel warmer with tape.Customer complaints have noted rupturing and bursting of the device when activation is attempted, making the device unusable and in many cases causing the contents inside the pouch to leak and contact clinicians, patients, and other individuals or surfaces in proximity.Samples returned to cardinal health from customers have been evidenced to have an incomplete top seal, resulting in the malfunction.There have been no reportable adverse events/injuries associated with v11460-010, lot v2s056.Cardinal health has halted distribution of the novalplus infant heel warmer w/tape for lot number v2s056 and initiated a voluntary recall on june 16, 2023.

Brand Name
INFANT HEEL WARMER SQUEEZE 4X4IN
Common Device Name
INFANT HEEL WARMER (CHEMICAL HEAT PACK)
Manufacturer (Section D)
MO016 MO-MOBERLY
808 w highway 24
moberly MO 65270
Manufacturer (Section G)
MO016 MO-MOBERLY
808 w highway 24
moberly MO 65270
Manufacturer Contact
patricia tucker
3651 birchwood dr.
waukegan, IL 60085
8478874151
MDR Report Key16845267
Report Number1423537-2023-00920
Device Sequence Number20719628
Product Code MPO
UDI-Device Identifier10192253061420
UDI-Public10192253061420
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11460-010T
Device Catalogue Number11460-010T
Device Lot NumberV2S056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale